Pharmacists warn of Acetaminophen overdoses during flu season - WGEM.com: Quincy News, Weather, Sports, and Radio

Pharmacists warn of Acetaminophen overdoses during flu season

Posted:
HANNIBAL, Mo. (WGEM) -

If you're suffering from the flu and you're using all sorts of over the counter remedies, medical experts say you could be doing more harm than good.

That's because many head, cold, and sore throat medications contain Acetaminophen and local pharmacists say it's easy to overdose on Acetaminophen.

Especially if you're combining more than one over the counter drugs.

And Pharmacists say it's important to read the labels carefully before taking anything.

"Most of these multi-symptoms do have Acetaminophen in it, and people are sometimes not aware of that, and take a Tylenol or an Acetaminophen product in addition to that, and you could run into some problems taking too much Acetaminophen," said Pharmacist Brian Gosney, Owner of Gosney's Pharmacy in Hannibal.

Gosney says the normal recommendation for Acetaminophen is 3500 mg a day, and if you take too much you could put yourself at risk for severe kidney or liver damage.

Powered by WorldNow
All content © Copyright 2000 - 2014 WorldNow and WGEM. All Rights Reserved.
For more information on this site, please read our Privacy Policy and Terms of Service and Mobile Privacy Policy & Terms of Service.

Persons with disabilities who need assistance with issues relating to the content of this station's public inspection file should contact Administrative Assistant Kathy Woodworth at 217-228-6617. Questions or concerns relating to the accessibility of the FCC's online public file system should be directed to the FCC at 888-225-5322, at 888-835-5322 (TTY) or at fccinfo@fcc.gov.